Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 30, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2015, 7:01 PM EDT for Franklin County, Middlesex County, Worcester County, Massachusetts. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 23, 2015, 7:48 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 85 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:05 PM EDT | TSTM WND DMG | Phillipston, MA | TREE AND WIRES DOWN ON WILLIS ROAD |
| Jun 23, 7:24 PM EDT | TORNADO | Westminster, MA | EF-0 TORNADO CONFIRMED NEAR WEST PRINCETON ROAD...75 MPH ESTIMATED MAXIMUM WIND...A DOZEN TREES WERE DAMAGED...SEVERAL TREES HAD TOPS SHEARED OFF...AN EYEWITNESS ACCOUNT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:47 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS51 KBOX 232301
SVRBOX
MAC011-017-027-240000-
/O.NEW.KBOX.SV.W.0030.150623T2301Z-150624T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
EAST CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
NORTHWESTERN MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
* UNTIL 800 PM EDT
* AT 701 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ASHBURNHAM TO GARDNER TO TEMPLETON TO NEAR PHILLIPSTON TO NEAR
ATHOL...AND WAS MOVING EAST AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...ORANGE...WESTFORD...GARDNER...HOLDEN...
CLINTON...ATHOL...GROTON...WINCHENDON...LUNENBURG...TOWNSEND...
LITTLETON...LANCASTER...TEMPLETON...RUTLAND...STERLING...WEST
BOYLSTON...AYER AND WESTMINSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE AREA. WHILE NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY. GO TO A BASEMENT OR
SMALL INTERIOR ROOM OF A STRONG BUILDING.
&&
LAT...LON 4261 7143 4252 7148 4247 7154 4236 7175
4234 7214 4254 7235 4265 7221 4268 7203
TIME...MOT...LOC 2301Z 286DEG 33KT 4263 7196 4258 7200 4254 7206 4252
7217 4253 7228
$$
SIPPRELL3 follow-up statements
110
WWUS51 KBOX 232319
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT TUE JUN 23 2015
MAC011-232329-
/O.CAN.KBOX.SV.W.0030.000000T0000Z-150624T0000Z/
FRANKLIN MA-
719 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4261 7143 4252 7148 4247 7154 4236 7175
4234 7214 4252 7219 4256 7199 4262 7191
4266 7189
TIME...MOT...LOC 2319Z 286DEG 33KT 4258 7174 4253 7178 4249 7184 4247
7195 4248 7206
$$
MAC017-027-240000-
/O.CON.KBOX.SV.W.0030.000000T0000Z-150624T0000Z/
WORCESTER MA-MIDDLESEX MA-
719 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN WORCESTER AND NORTHWESTERN MIDDLESEX COUNTIES...
AT 719 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LUNENBURG
TO LEOMINSTER TO NEAR PRINCETON TO NEAR HUBBARDSTON TO NEAR BARRE...
MOVING EAST-SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...WESTFORD...GARDNER...HOLDEN...CLINTON...
GROTON...LUNENBURG...TOWNSEND...LITTLETON...LANCASTER...TEMPLETON...
RUTLAND...STERLING...WEST BOYLSTON...AYER...WESTMINSTER...SHIRLEY...
HARVARD AND ASHBURNHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4261 7143 4252 7148 4247 7154 4236 7175
4234 7214 4252 7219 4256 7199 4262 7191
4266 7189
TIME...MOT...LOC 2319Z 286DEG 33KT 4258 7174 4253 7178 4249 7184 4247
7195 4248 7206
$$
SIPPRELL271
WWUS51 KBOX 232334
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
734 PM EDT TUE JUN 23 2015
MAC017-027-240000-
/O.CON.KBOX.SV.W.0030.000000T0000Z-150624T0000Z/
WORCESTER MA-MIDDLESEX MA-
734 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL WORCESTER AND CENTRAL MIDDLESEX COUNTIES...
AT 734 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
LANCASTER TO NEAR LEOMINSTER TO STERLING TO NEAR PRINCETON TO NEAR
RUTLAND...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...WESTFORD...HOLDEN...CLINTON...LUNENBURG...
LITTLETON...LANCASTER...RUTLAND...STERLING...WEST BOYLSTON...AYER...
WESTMINSTER...SHIRLEY...HARVARD...BOXBOROUGH...BOLTON...
HUBBARDSTON...BOYLSTON AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4247 7154 4236 7175 4235 7199 4249 7200
4255 7183 4260 7173 4256 7146 4252 7148
TIME...MOT...LOC 2334Z 295DEG 28KT 4253 7170 4248 7174 4244 7180 4242
7191 4243 7202
$$
SIPPRELL431
WWUS51 KBOX 232348
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
748 PM EDT TUE JUN 23 2015
MAC017-027-232358-
/O.CAN.KBOX.SV.W.0030.000000T0000Z-150624T0000Z/
WORCESTER MA-MIDDLESEX MA-
748 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORCESTER AND CENTRAL
MIDDLESEX COUNTIES IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4247 7154 4236 7175 4235 7199 4249 7200
4255 7183 4260 7173 4256 7146 4252 7148
TIME...MOT...LOC 2345Z 286DEG 33KT 4253 7170 4248 7174 4244 7180 4242
7191 4243 7202
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:04 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 23, 4:04 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT TUE JUN 23 2015
.SYNOPSIS...
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN NEW ENGLAND THROUGH 11
PM. CONVECTIVE WEATHER PUSHES OFFSHORE TONIGHT. HIGH PRESSURE
BUILDS INTO THE REGION FOR WEDNESDAY AND THURSDAY...BRINGING
SEASONABLE TEMPERATURES AND A PERIOD OF DRY WEATHER. THE END OF
THE WEEK AND THIS WEEKEND LOOK COOL AND RAINY AT TIMES. DRIER
CONDITIONS SHOULD RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
*** THE SEVERE THUNDERSTORM WATCH HAS BEEN UPGRADED TO A TORNADO
WATCH FOR ALL OF SOUTHERN NEW ENGLAND AND WILL CONTINUE THROUGH 11
PM TONIGHT ***
4 PM UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND
THROUGH 11 PM TONIGHT.
MID LEVEL LAPSE RATES SOUTH OF SOUTHERN NEW ENGLAND ARE STEEP AT
7C/KM PER LATEST SPC MESOANALYSIS. THIS AIRMASS WILL CONTINUE
ADVECTING EASTWARD TOWARD THE REGION. THUS STILL EXPECTING AN
ACTIVE DAY OF STORMS ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON
AND INTO EARLY THIS EVENING.
ALTHOUGH IT APPEARS THAT LOCATIONS SOUTH OF NEW ENGLAND HAVE THE
HIGHER INSTABILITY...WE MAKE UP FOR IT WITH THE DEEP LAYER WIND
PROFILE...AROUND 40-50 KTS OF SHEAR. IN ADDITION...0 TO 1 KM
HELICITY VALUES ARE QUITE IMPRESSIVE ON ALL THE MODELS. SO WITH A
DECENT AMOUNT OF CAPE...HIGH SHEAR AND APPROACHING COLD FRONT
STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS NEW ENGLAND.
THE HIGHEST RISK WILL BE NEAR AND NORTHWEST OF A BOSTON TO
PROVIDENCE CORRIDOR...BUT WE CAN/T RULE OUT ACTIVITY MAKING IT ALL
THE WAY TO THE CAPE COD CANAL GIVEN STRONG FORCING. MAIN THREATS
FROM THESE STORMS WILL BE STRONG DAMAGING WIND GUSTS...LARGE
HAIL...HEAVY RAINFALL...AND AN ISOLATED TORNADO OR TWO. ALSO CANNOT
UNDERPLAY THE LIGHTNING RISK. PWAT VALUES DO CLIMB UP TO 2 INCHES
WITH K VALUES ABOVE 40...SO ALTHOUGH THESE STORMS WILL BE MOVING
QUICKLY...THIS COULD BE A SCENARIO WHERE LOCATIONS COULD GET A QUICK
INCH OF RAIN WITHIN 20 MINS.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...
ANY ONGOING CONVECTION WILL BE MAINLY OVER THE CAPE/ISLANDS AND
PUSHING OFFSHORE EARLY THIS EVENING. COLD FRONT WILL SWEEP ACROSS
THE REGION SWITCHING THE WINDS TO A WESTERLY DIRECTION. CLOUD
COVER WILL CLEAR OUT ALLOWING FOR OVERNIGHT LOWS TO DROP INTO THE
LOW 60S WITH UPPER 60S IN THE METRO REGIONS. LOW PROBABILITY OF
RADIATIONAL FOG OVERNIGHT THANKS TO RAINFALL FROM THE AFTERNOON
THUNDERSTORMS PROVIDING A MOIST GROUND AS TEMPS COOL OFF. BEST
SHOT WOULD BE IN VALLEYS AND LOW-LYING AREAS.
WEDNESDAY AND WEDNESDAY NIGHT...BEHIND THE FRONT...EXPECTING
SLIGHTLY COOLER TEMPERATURES AND FAIR WEATHER AS HIGH PRESSURE
BUILDS IN. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S WITH
LIGHT WINDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPDATED 330 AM
HIGHLIGHTS...
* MAJOR PATTERN CHANGE WITH COOLER AND POSSIBLY UNSETTLED WEATHER
* DRY AND SEASONABLE WEDNESDAY-THURSDAY
* UNSEASONABLY COOL WITH PERIODS OF RAIN POSSIBLE LATE THIS WEEKEND
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
GOOD MODEL AGREEMENT AMONG ENSEMBLES AND DETERMINISTIC GUIDANCE THAT
CLOSED LOW FORMS OVER SOUTHEAST QUEBEC WED AND THEN INTO THE
MARITIMES THU. THIS SHIFTS THE NORTHERN STREAM JET SOUTH AND WEST OF
NEW ENGLAND...SUPPRESSING SUMMER HEAT AND HUMIDITY FROM ENTERING NEW
ENGLAND. THUS DRY AND SEASONABLE WEATHER HERE ALONG WITH LOWER
HUMIDITY WED AND THU. NORTHERN STREAM ENERGY THEN DIVES INTO THE
BASE OF LONG WAVE TROUGH OVER THE NORTHEAST AND MAY YIELD A PERIOD
OF SHOWERS THU NGT INTO EARLY FRI WITH HIGHEST PROBABILITY ACROSS
CT/RI AND SOUTHEAST MA...ESPECIALLY SOUTH COAST.
BY LATER FRIDAY AND INTO SAT DRY WEATHER RETURNS BEHIND DEPARTING
WAVE BUT LIKELY SHORT LIVED AS LARGE AMPLITUDE RIDGE DEVELOPS OVER
THE PACIFIC NORTHWEST INTO WESTERN CANADA...WHICH INDUCES DOWNSTREAM
TROUGHING OVER THE OH AND TN VALLEYS. THIS IS THE BEGINNING OF A
MAJOR PATTERN CHANGE FOR THE CONUS. AT THE SURFACE THIS SUPPORTS LOW
PRES OVER THE MID ATLC REGION AND LIFTING NORTHEAST TOWARD NEW
ENGLAND LATE THIS WEEKEND. THIS WOULD YIELD A PERIOD OF RAINY AND
CHILLY WEATHER FOR SOUTHERN NEW ENGLAND. GIVEN THE TIME RANGE HERE
SURPRISINGLY THE DETERMINISTIC GUIDANCE IS VERY CLOSE. THUS WILL NOT
DEVIATE MUCH FROM A MODEL BLEND APPROACH THIS FORECAST TIME PERIOD.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
THROUGH 00Z...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL
DOMINATE AND MOST SITES SHOULD BE MAINLY DRY THROUGHOUT THE DAY.
HOWEVER...EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP THIS AFTERNOON ACROSS THE INTERIOR AND POSSIBLY REACHING
THE COAST BY LATE AFTERNOON/EARLY EVENING. THESE MAY RESULT IN
BRIEF IFR TO LIFR CONDITIONS WITH VERY STRONG WIND GUSTS AND HAIL.
TONIGHT...HIGH CONFIDENCE. CONDITIONS WILL IMPROVE FROM WEST TO
EAST. COULD SEE IFR CONDITIONS ACROSS THE CAPE AND ISLANDS BEFORE
COLD FRONT SWEEPS THROUGH. OTHERWISE WINDS WILL SWITCH TO THE
WEST.
WEDNESDAY...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
OUTLOOK...THURSDAY THROUGH SATURDAY...
THURSDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. LOWER
CONFIDENCE THU NIGHT AS LOW RISK OF SHOWERS AND MVFR ACROSS CT/RI
AND SOUTHEAST MA.
FRIDAY...MODERATE CONFIDENCE FOR VFR AND DRY WEATHER. JUST A LOW
RISK OF SHOWERS FRI MORNING ACROSS CT/RI AND SOUTHEAST MA.
SATURDAY...MODERATE CONFIDENCE FOR DRY WEATHER AND VFR. HOWEVER RAIN
AND MVFR LIKELY JUST LURKING OFF THE SOUTH COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.
LOW LEVEL JET HAS RESULTED IN NEAR SHORE SMALL CRAFT SOUTHWEST
WIND GUSTS OF 30 KNOTS. HAVE EVEN SEEN A FEW BRIEF GUSTS NEAR 35
KNOTS THIS AFTERNOON...BUT NOT WIDESPREAD ENOUGH TO HOIST A GALE
WARNINGS. SEAS WILL ALSO BUILD TO BETWEEN 3 AND 6 FEET ACROSS THE
OUTER WATERS.
A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.
TONIGHT...COLD FRONT WILL MOVE ACROSS THE WATERS FROM NW TO SE
TONIGHT SWITCHING THE WINDS TO A MORE WESTERLY DIRECTION. COULD
SEE LINGERING 5 FT SEAS ON THE SOUTHERN OUTER WATERS...SCA WILL
CONTINUE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
UPDATED 330 AM...
WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE FOR TRANQUIL BOATING
WEATHER WITH MODEST WEST WINDS. LOW RISK FOR A FEW SHOWERS THU NIGHT
ACROSS THE SOUTHERN WATERS.
FRIDAY AND SATURDAY...MODERATE CONFIDENCE FOR QUIET WEATHER LATER
FRI INTO SAT. HOWEVER LATER SAT NEED TO WATCH LOW PRES ORGANIZING
OVER THE MID ATLC REGION AND POSSIBLY TRACKING NE TOWARD SOUTHERN
NEW ENGLAND LATE SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>237-251.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA/DUNTEN/RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/DUNTEN/RLGHazardous weather outlook, Jun 23, 3:40 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 340 AM EDT TUE JUN 23 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-240745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 340 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON AND EARLY EVENING...BUT WILL DEPEND ON HOW MUCH SUNSHINE DEVELOPS AHEAD OF A COLD FRONT. IF ENOUGH SUNSHINE OCCURS...SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. ISOLATED WIND GUSTS OF 70+ MPH OR EVEN HAIL UP TO THE SIZE OF GOLFBALLS WOULD BE A POSSIBILITY. IN ADDITION...AN ISOLATED TORNADO OR TWO MAY OCCUR. THE HIGHEST RISK FOR SEVERE WEATHER TUESDAY IS BETWEEN 2 AND 8 PM ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE...BUT CAN NOT BE RULED OUT ACROSS SOUTHEAST MASSACHUSETTS. STORMS SHOULD BE MOVING FAST ENOUGH TO PREVENT FLASH FLOODING...BUT HEAVY RAIN MAY RESULT IN BRIEF POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. ANZ230>237-250-251-254>256-240745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 340 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE WATERS ALONG THE NORTHEAST MA COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 23, 4:33 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT TUE JUN 23 2015
MAZ002-003-008>010-232115-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN
HAMPSHIRE-EASTERN HAMPSHIRE-
433 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN HAMPSHIRE...NORTHWESTERN HAMPDEN AND
CENTRAL FRANKLIN COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LEE...OR 10 MILES SOUTH OF PITTSFIELD...
MOVING EAST-NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM. STORMS COULD INTENSIFY.
LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...DEERFIELD...SOUTH
HADLEY...EASTHAMPTON...BELCHERTOWN...MONTAGUE...GRANBY...
SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...
WILLIAMSBURG...HUNTINGTON...BUCKLAND...CONWAY AND SHELBURNE.
LAT...LON 4238 7301 4239 7301 4257 7297 4262 7287
4262 7243 4227 7247 4225 7261 4228 7260
4225 7265 4222 7301 4231 7300 4231 7303
4233 7306 4238 7307
TIME...MOT...LOC 2033Z 248DEG 46KT 4231 7320
SIPPRELLSpecial weather statement, Jun 23, 5:00 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT TUE JUN 23 2015
CTZ002-MAZ009-011-232145-
HARTFORD-EASTERN HAMPDEN-WESTERN HAMPDEN-
500 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM APPROACHING HARTFORD AND SOUTHWESTERN HAMPDEN
COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WINSTED...OR 7 MILES NORTH OF TORRINGTON...
MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ENFIELD...WINDSOR...AGAWAM...SOUTH WINDSOR...SIMSBURY...BLOOMFIELD...
LONGMEADOW...SUFFIELD...EAST LONGMEADOW...WINDSOR LOCKS...GRANBY...
EAST WINDSOR...CANTON...SOUTHWICK...EAST GRANBY...HARTLAND...
GRANVILLE AND TOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4212 7306 4205 7251 4183 7252 4185 7295
4188 7294 4190 7291 4197 7289 4197 7303
4204 7301 4204 7306 4210 7307
TIME...MOT...LOC 2059Z 273DEG 40KT 4194 7311
JWD/MANNINGLocal storm report, Jun 23, 5:09 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND GST E PLUM ISLAND 42.81N 70.81W
06/23/2015 M69 MPH ESSEX MA MESONET
1225 PM TSTM WND DMG NEWBURYPORT 42.81N 70.88W
06/23/2015 ESSEX MA AMATEUR RADIO
WIRES DOWN ON SUNSET DRIVE
0443 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
06/23/2015 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN AT RUSSELL ROAD AN RTE 10
&&
WSSpecial weather statement, Jun 23, 5:53 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT TUE JUN 23 2015
MAZ002>004-232245-
WESTERN FRANKLIN-NORTHERN WORCESTER-EASTERN FRANKLIN-
553 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN NORTHWESTERN WORCESTER AND NORTHERN
FRANKLIN COUNTIES...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF WILMINGTON TO NEAR READSBORO TO NEAR STAMFORD...AND WAS
MOVING EAST-SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THESE STORMS. THIS STORM MAY INTENSIFY AT ANY MOMENT.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONROE...WINCHENDON...MONTAGUE...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...ROYALSTON...WENDELL...
WARWICK AND LEYDEN.
LAT...LON 4271 7208 4261 7232 4252 7264 4261 7295
4266 7295 4267 7300 4270 7295 4270 7302
4274 7302
TIME...MOT...LOC 2153Z 286DEG 25KT 4280 7279 4275 7290 4271 7305
SIPPRELLSpecial weather statement, Jun 23, 6:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
628 PM EDT TUE JUN 23 2015
MAZ002>004-232315-
WESTERN FRANKLIN-NORTHERN WORCESTER-EASTERN FRANKLIN-
628 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN NORTHEASTERN HAMPSHIRE...NORTHWESTERN
WORCESTER...NORTHEASTERN FRANKLIN AND NORTHWESTERN MIDDLESEX
COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WARWICK
TO NEAR NORTHFIELD TO NEAR GILL TO GREENFIELD TO SHELBURNE...AND WAS
MOVING EAST-SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. STORMS
MAY INTENSIFY AT ANY TIME. NEVERTHELESS...TAKE SHELTER!
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...GARDNER...ATHOL...WINCHENDON...
MONTAGUE...TEMPLETON...ASHBURNHAM...SUNDERLAND...NORTHFIELD...
CONWAY...SHELBURNE...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...
GILL...PELHAM AND ROYALSTON.
LAT...LON 4271 7190 4270 7189 4257 7199 4253 7205
4238 7236 4242 7238 4241 7246 4255 7274
4263 7245 4267 7236 4272 7231
TIME...MOT...LOC 2227Z 286DEG 33KT 4272 7237 4267 7241 4263 7247 4261
7258 4262 7269
SIPPRELLSpecial weather statement, Jun 23, 6:50 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
650 PM EDT TUE JUN 23 2015
MAZ003>005-026-232330-
NORTHERN WORCESTER-NORTHWEST MIDDLESEX COUNTY-EASTERN
FRANKLIN-CENTRAL MIDDLESEX COUNTY-
650 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN NORTHERN WORCESTER...EAST CENTRAL FRANKLIN
AND NORTHWESTERN MIDDLESEX COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WINCHENDON TO NEAR PHILLIPSTON TO NEAR ATHOL TO NEAR ORANGE TO
WENDELL...AND WAS MOVING EAST-SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE
STORMS MAY INTENSIFY. NEVERTHELESS...TAKE SHELTER!
LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...ORANGE...WESTFORD...GARDNER...HOLDEN...
CLINTON...ATHOL...PEPPERELL...GROTON...WINCHENDON...LUNENBURG...
TOWNSEND...LITTLETON...LANCASTER...TEMPLETON...RUTLAND...STERLING...
AYER AND WESTMINSTER.
LAT...LON 4261 7143 4252 7148 4247 7154 4241 7171
4239 7208 4254 7235 4262 7220 4272 7212
4272 7204
TIME...MOT...LOC 2250Z 286DEG 33KT 4266 7209 4261 7213 4257 7219 4255
7230 4256 7241
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:07 AM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 53 min |
| Jun 23, 10:47 AM EDT | Special Weather Statement | BOX | Hampden, Worcester | 58 min |
| Jun 23, 11:17 AM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 23, 11:19 AM EDT | Special Weather Statement | BOX | Middlesex, Worcester | 41 min |
| Jun 23, 12:15 PM EDT | Special Weather Statement | BOX | Essex | 30 min |
| Jun 23, 12:17 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 14 min |
| Jun 23, 12:20 PM EDT | Tornado Warning | BOX | Essex | 11 min |
| Jun 23, 12:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 23, 1:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jun 23, 4:28 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 47 min |
| Jun 23, 4:33 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 42 min |
| Jun 23, 5:00 PM EDT | Special Weather Statement | BOX | Hampden | 45 min |
| Jun 23, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 52 min |
| Jun 23, 5:16 PM EDT | Tornado Warning | BOX | Bristol, Norfolk, Worcester | 44 min |
| Jun 23, 5:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 23, 5:42 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 48 min |
| Jun 23, 5:46 PM EDT | Tornado Warning | BOX | Bristol, Norfolk, Plymouth | 30 min |
| Jun 23, 5:48 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 23, 5:52 PM EDT | Areal Flood Warning | BOX | Bristol, Norfolk, Plymouth | 113 min |
| Jun 23, 5:53 PM EDT | Special Weather Statement | BOX | Franklin | 52 min |
| Jun 23, 5:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 48 min |
| Jun 23, 6:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Jun 23, 6:10 PM EDT | Tornado Warning | BOX | Plymouth | 30 min |
| Jun 23, 6:28 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Jun 23, 6:41 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jun 23, 6:50 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
| Jun 23, 7:19 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jun 23, 7:40 PM EDT | Special Weather Statement | BOX | Middlesex | 50 min |
| Jun 23, 7:45 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 45 min |
| Jun 23, 7:59 PM EDT | Special Marine Warning | BOX | 61 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.